zoloft and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2007
Total Posts : 1
   Posted 5/20/2007 8:05 PM (GMT -6)   
I am relieved to find that I am not alone.The weight gain since using Zoloft has been depressive enough but for Drs to tell me I need to lose weight every time I visit and now to find its a common thread with users....whats wrong with practitioners if they cant see the tie to the medication .Four years of use and increase of 15 kg and no change in what or how much I eat ,thank God I thought I was going crazier than I am.The only problem is that when I reduce amount I cant cope day to day and my family is happy with the way I am now emotionally.I am not as hyper as I used to be .I feel calmer but I am still depressed and cry a lot without a reason .I worry that the only way to lose the weight is to go off Zoloft,I have tried that so whats next .I need the medication but not the weight.I am glad there are otheres out there that are experiencing the same as me.I thought it was the celebrex now I am sure its Zoloft causing the gain...thanx to all.

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 5/21/2007 7:27 AM (GMT -6)   
Hi Gran
I am sure there is something else that they can give you...maybe you should let your doctor know that the weight gain is causing your depression to be worse?

Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.

"I am woman,hear me roar one day and cry the next!!!"

New Member

Date Joined May 2007
Total Posts : 1
   Posted 5/22/2007 2:46 AM (GMT -6)   

Zoloft and most of the serotonin reuptake inhibitors available do cause weight gain....I started taking Zoloft two months ago. I noticed a gradual weight gain without a change in my diet. Then I went online and researched the topic a little bit, and realized Zoloft can cause a lot of weight gain....Paxil as well. Some doctors will decrease the Zoloft and add Topamax or Welbutrin.....this seems to help many people. You may want to ask your doctor about other alternative drugs. There are alternatives! Don't settle for Zoloft if you continue to gain weight and that is making you even more depressed!! If your doctor won't change or modify your medicine, I would maybe start looking for a new doctor. What's the point in taking an antidepressant, if its side effects CAUSE depressed feelings?


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:26 PM (GMT -6)
There are a total of 2,710,353 posts in 298,887 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
303 Guest(s), 11 Registered Member(s) are currently online.  Details
Chask, clo2014, Break60, wtw415, astroman, AmyAzz, couchtater, Amy S Coffey, Hilander64, straydog, wierypete

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer